Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Persistent Daily Headache and HIV meds
Nov 18, 2011

I have been HIV+ for over 20 years. Currently on regimen of lexiva, norvir, truvada. Also take acyclovir and lexapro for anxiet/depression. Viral load undectable, CD4 count 800. Past 4 years have developed daily headaches that never go away - last anywhere from several days to 3 months. Have had 2 MRIs - both negative. Neurologist diagnosed as persistent daily headache and increased lexapro from 10mg to 15mg/day. Is there any correlation with headaches and either HIV or meds? These headaches can be very debilatating.

Response from Dr. Henry

Headaches are very common in general population and often a challenge to both diagnose and effectively manage. Headaches may be even more common in HIV + patients due to variety of factors including chronic strss/depression/posture problems, nerve/central nervous system complications, side effects of HIV medications (latter often very hard to pin down in setting of multiple medications and low rate of headaches from any single medication). Generally no single cause dominates in HIV+ persons dong OK on HIV treatment so management often a challenge. KH



Previous
i lipo
Next
What type of specialist treats shingles

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement